×

zbMATH — the first resource for mathematics

Stable components in the parameter plane of transcendental functions of finite type. (English) Zbl 07343428
Summary: We study the parameter planes of certain one-dimensional, dynamically-defined slices of holomorphic families of entire and meromorphic transcendental maps of finite type. Our planes are defined by constraining the orbits of all but one of the singular values, and leaving free one asymptotic value. We study the structure of the regions of parameters, which we call shell components, for which the free asymptotic value tends to an attracting cycle of non-constant multiplier. The exponential and the tangent families are examples that have been studied in detail, and the hyperbolic components in those parameter planes are shell components. Our results apply to slices of both entire and meromorphic maps. We prove that shell components are simply connected, have a locally connected boundary and have no center, i.e., no parameter value for which the cycle is superattracting. Instead, there is a unique parameter in the boundary, the virtual center, which plays the same role. For entire slices, the virtual center is always at infinity, while for meromorphic ones it maybe finite or infinite. In the dynamical plane we prove, among other results, that the basins of attraction which contain only one asymptotic value and no critical points are simply connected. Our dynamical plane results apply without the restriction of finite type.
Reviewer: Reviewer (Berlin)
MSC:
37F10 Dynamics of complex polynomials, rational maps, entire and meromorphic functions; Fatou and Julia sets
37F46 Bifurcations; parameter spaces in holomorphic dynamics; the Mandelbrot and Multibrot sets
30D30 Meromorphic functions of one complex variable, general theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahlfors, L.; Bers, L., Riemann’s mapping theorem for variable metrics, Ann. Math., 72, 385-404 (1960) · Zbl 0104.29902
[2] Baker, IN, Wandering domains in the iteration of entire functions, Proc. Lond. Math. Soc., 49, 3, 563-576 (1984) · Zbl 0523.30017
[3] Bergweiler, W.; Eremenko, A., On the singularities of the inverse of a meromorphic function of finite order, Rev. Mat. Iberoamericana, 11, 2, 355-373 (1995) · Zbl 0830.30016
[4] Beardon, A.F.: Iteration of rational functions, Graduate Texts in Mathematics, vol. 132, Springer-Verlag, New York, Complex analytic dynamical systems (1991) · Zbl 0742.30002
[5] Bergweiler, W., Iteration of meromorphic functions, Bull. Am. Math. Soc., 29, 2, 151-188 (1993) · Zbl 0791.30018
[6] Bergweiler, W., Invariant domains and singularities, Math. Proc. Camb. Philos. Soc., 117, 3, 525-532 (1995) · Zbl 0836.30016
[7] Berteloot, F., Bifurcation Currents in Holomorphic Families of Rational Maps, Pluripotential Theory, 1-93 (2013), Heidelberg: Springer, Heidelberg · Zbl 1280.37039
[8] Berenguel, R.; Fagella, N., An entire transcendental family with a persistent Siegel disc, J. Differ. Equ. Appl., 16, 5-6, 523-553 (2010) · Zbl 1198.30026
[9] Branner, B., Fagella, N.: Quasiconformal surgery in holomorphic dynamics, Cambridge Studies in Advanced Mathematics, vol. 141, Cambridge University Press, Cambridge, With contributions by Xavier Buff, Shaun Bullett, Adam L. Epstein, Peter Haïssinsky, Christian Henriksen, Carsten L. Petersen, Kevin M. Pilgrim, Tan Lei and Michael Yampolsky (2014) · Zbl 1319.37003
[10] Benini, A.M., Fagella, N.: Singular values and non-repelling cycles for entire transcendental maps. Indiana J. Math. (2020). doi:10.1512/iumj.2020.69.8000 · Zbl 07293619
[11] Barański, K.; Fagella, N.; Jarque, X.; Karpińska, B., Fatou components and singularities of meromorphic functions, Proc. R. Soc. Edinb., 150, 633-654 (2020) · Zbl 1442.30027
[12] Branner, B.; Hubbard, JH, The iteration of cubic polynomials. I. The global topology of parameter space, Acta Math., 160, 3-4, 143-206 (1988) · Zbl 0668.30008
[13] Branner, B.; Hubbard, JH, The iteration of cubic polynomials. II. Patterns and parapatterns, Acta Math., 169, 3-4, 229-325 (1992) · Zbl 0812.30008
[14] Bergweiler, W.; Kotus, J., On the Hausdorff dimension of the escaping set of certain meromorphic functions, Trans. Am. Math. Soc., 364, 10, 5369-5394 (2012) · Zbl 1294.37018
[15] Baker, IN; Kotus, J.; Yinian, L., Iterates of meromorphic functions. I, Ergodic Theory Dyn. Syst., 11, 2, 241-248 (1991) · Zbl 0711.30024
[16] Baker, IN; Kotus, J.; Yinian, L., Iterates of meromorphic functions. IV. Critically finite functions, Results Math, 22, 3-4, 651-656 (1992) · Zbl 0774.30024
[17] Baker, IN; Rippon, PJ, Iteration of exponential functions, Ann. Acad. Sci. Fenn. Math. Ser. A, 1, 2, 277-283 (1975)
[18] Carleson, L.; Gamelin, TW, Complex Dynamics, Universitext: Tracts in Mathematics (1993), New York: Springer-Verlag, New York
[19] Chen, T.; Jiang, Y.; Keen, L., Bounded geometry and characterization of some transcendental maps, Indiana J. Math., 66, 5, 1537-1571 (2017) · Zbl 1379.37089
[20] Chen, T.; Jiang, Y.; Keen, L., Cycle doubling, merging and renormalization in the Tangent family, Conformal Geom. Dyn. Syst., 22, 5, 271-314 (2018) · Zbl 1407.37070
[21] Chen, T., Jiang, Y., Keen, L.: Slices of parameter space for meromorphic maps with two asymptotic values, arXiv:1908.06028 (2019)
[22] Chen, T., Jiang, Y., Keen, L.: Accessible boundary points in the shift locus of a family of meromorphic functions with two finite asymptotic values, Preprint arXiv:2001.11454 (2020)
[23] Chen, T.; Keen, L., Slices of parameter spaces of generalized Nevanlinna functions, Discret. Dyn. Syst., 39, 10, 5659-5681 (2019) · Zbl 1436.37057
[24] Deniz, A., Convergence of rays with rational argument in hyperbolic components: an illustration in transcendental dynamics, Nonlinearity, 28, 11, 3845-3871 (2015) · Zbl 1351.37188
[25] Dujardin, R.; Favre, C., Distribution of rational maps with a preperiodic critical point, Am. J. Math., 130, 4, 979-1032 (2008) · Zbl 1246.37071
[26] Devaney, RL; Fagella, N.; Jarque, X., Hyperbolic components of the complex exponential family, Fundam. Math., 174, 193-215 (2002) · Zbl 1099.30011
[27] Douady, A., Hubbard, J.H.: Étude dynamique des polynômes complexes. Partie I, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 84, Université de Paris-Sud, Département de Mathématiques, Orsay (1984) · Zbl 0552.30018
[28] Douady, A., Hubbard, J.H.: Étude dynamique des polynômes complexes. Partie II, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 85, Université de Paris-Sud, Département de Mathématiques, Orsay, With the collaboration of P. Lavaurs, Tan Lei and P. Sentenac (1985)
[29] Douady, A.; Hubbard, JH, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup., 18, 2, 287-343 (1985) · Zbl 0587.30028
[30] Devaney, R.L., Keen, L.: Dynamics of Tangent, Dynamical Systems, Proceedings, University of Maryland, Springer-Verlag. Lecture Notes in Mathematics. 1342 105-111 (1988) · Zbl 0662.30019
[31] Dujardin, R.: Bifurcation currents and equidistribution in parameter space, Frontiers in complex dynamics, Princeton Math. Ser., vol. 51, Princeton Univ. Press, Princeton, NJ, pp. 515-566 (2014) · Zbl 1405.37003
[32] Eremenko, A.; Gabrielov, A., Analytic continuation of eigenvalues of a quartic oscillator, Commun. Math. Phys., 287, 2, 431-457 (2009) · Zbl 1184.34083
[33] Eremenko, A.; Lyubich, M., Dynamical properties of some classes of entire functions, Ann. Inst. Fourier (Grenoble), 42, 4, 989-1020 (1992) · Zbl 0735.58031
[34] Gauthier, T.: Strong bifurcation loci of full Hausdorff dimension, Ann. Sci. Éc. Norm. Supér. (4) 45 (2012), no. 6, 947-984 (2013) · Zbl 1326.37036
[35] Goldberg, LR; Keen, L., A finiteness theorem for a dynamical class of entire functions, Ergodic Theory Dyn. Syst., 6, 2, 183-192 (1986) · Zbl 0657.58011
[36] Goldberg, LR; Keen, L., The mapping class group of a generic quadratic rational map and automorphisms of the \(2\)-shift, Invent. Math., 101, 2, 335-372 (1990) · Zbl 0715.58018
[37] Galazka, P.; Kotus, J., The straightening theorem for tangent-like maps, Pac. J. Math., 237, 1, 77-85 (2008) · Zbl 1250.37025
[38] Hille, E.: Ordinary differential equations in the complex domain, Wiley-Interscience, New York-London-Sydney, 1976, Pure and Applied Mathematics · Zbl 0343.34007
[39] Iversen, F., Recherches sur les fonctions inverses, Comptes Rendus, 143, 877-879 (1906)
[40] Iversen, F.: Recherches sur les fonctions inverses, Ph.D. thesis, Helsingfors, (1914) · JFM 45.0656.05
[41] Keen, L.; Kotus, J., Dynamics of the family \(\lambda \tan z\), Conformal Geom. Dyn., 1, 28-57 (1997) · Zbl 0884.30019
[42] Keen, L., Yuan, S.: Parabolic perturbation of the family \(\lambda \tan z\), Complex dynamics, Contemp. Math., vol. 396, Amer. Math. Soc., Providence, RI, pp. 115-128 (2006) · Zbl 1101.30026
[43] Massey, WS, Algebraic Topology: An Introduction (1967), San Deigo: Harcourt Brace and World Inc, San Deigo · Zbl 0153.24901
[44] McMullen, CT, Complex Dynamics and Renormalization, Annals of Mathematics Studies (1994), Princeton, NJ: Princeton University Press, Princeton, NJ
[45] Milnor, J., Dynamics in One Complex Variable. Annals of Mathematics Studies (2006), Princeton, NJ: Princeton University Press, Princeton, NJ · Zbl 1085.30002
[46] Nevanlinna, R., Über Riemannsche Flächen mit endlich vielen Windungspunkten, Acta Math., 58, 1, 295-373 (1932) · JFM 58.0369.01
[47] Nevanlinna, R.: Analytic functions, Translated from the second German edition by Phillip Emig. Die Grundlehren der mathematischen Wissenschaften, Band 162, Springer-Verlag, New York-Berlin (1970) · Zbl 0199.12501
[48] Pommerenke, C., Boundary Behaviour of Conformal Maps (1992), Berlin: Springer Verlag, Berlin · Zbl 0762.30001
[49] Rees, M., A partial description of the parameter space of rational maps of degree two. II, Proc. Lond. Math. Soc., 70, 3, 644-690 (1995) · Zbl 0827.58048
[50] Rempe-Guillen, L.: Dynamics of exponential maps, Ph.D. thesis, Christian-Albrechts-Universität Kiel (2003)
[51] Rippon, PJ; Stallard, GM, Iteration of a class of hyperbolic meromorphic functions, Proc. Am. Math. Soc., 127, 11, 3251-3258 (1999) · Zbl 0931.30017
[52] Schleicher, D., Attracting dynamics of exponential maps, Ann. Acad. Sci. Fenn. Math., 28, 3-34 (2003) · Zbl 1088.30016
[53] Sullivan, D., Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains, Ann. Math., 122, 3, 401-418 (1985) · Zbl 0589.30022
[54] Taniguchi, M., Explicit representation of structurally finite entire functions, Proc. Jpn. Acad. Ser. A Math. Sci., 77, 4, 68-70 (2001) · Zbl 1024.32001
[55] Zakeri, S., On Siegel disks of a class of entire maps, Duke Math. J., 152, 3, 481-532 (2010) · Zbl 1196.37085
[56] Zheng, J., Value Distribution of Meromorphic Functions, Tsinghua University Press, Beijing (2010), Heidelberg: Springer, Heidelberg · Zbl 1233.30004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.